Alert archive / Montana / Winter Storm Warnings in 2011
Winter Storm Warning 16, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Apr 5, 2011, 7:59 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2011, 7:59 AM MDT (13:59 UTC)
- Expired
- Apr 5, 2011, 3:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
290 WWUS45 KTFX 051359 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 759 AM MDT TUE APR 5 2011 MTZ009-052100- /O.NEW.KTFX.WS.W.0016.110405T1359Z-110405T2100Z/ /O.CON.KTFX.WW.Y.0034.000000T0000Z-110405T2100Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS...LOGAN PASS 759 AM MDT TUE APR 5 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON FOR ELEVATIONS ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET FOR HEAVY SNOW... AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. * TIMING AND MAIN IMPACT: SNOW AND AREAS OF BLOWING SNOW WILL CONTINUE THROUGH THIS AFTERNOON. VISIBILITIES WILL BE POOR AT TIMES. * SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 6 TO 8 INCHES ARE LIKELY...WITH UP TO 11 INCHES EXPECTED IN THE HIGHER MOUNTAINS. * WINDS AND VISIBILITY: GUSTY WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CAUSE VISIBILITIES TO DROP TO A MILE OR LESS AT TIMES IN SNOW AND BLOWING SNOW. * ELEVATIONS: ABOVE 5000 FEET. * OTHER IMPACTS: ROADS WILL BE SLIPPERY THROUGH MOUNTAIN PASSES MAKING TRAVEL DIFFICULT AT TIMES. * LOCATIONS AFFECTED INCLUDE: MARIAS PASS...LOGAN PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ048-052100- /O.CON.KTFX.WW.Y.0034.000000T0000Z-110405T2100Z/ SOUTHERN ROCKY MOUNTAIN FRONT- 759 AM MDT TUE APR 5 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON FOR ELEVATIONS ABOVE 5000 FEET... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON FOR ELEVATIONS ABOVE 5000 FEET. * TIMING AND MAIN IMPACT: SNOW WILL CONTINUE OVER THE ROCKY MOUNTAIN FRONT THROUGH THIS AFTERNOON. VISIBILITIES IN WILL BE POOR AT TIMES. * SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED AT THE MOUNTAIN PASS LEVEL...WITH 7 TO 11 INCHES EXPECTED ABOVE PASS LEVEL. * WINDS AND VISIBILITY: GUSTY WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CAUSE VISIBILITIES TO DROP TO A MILE OR LESS AT TIMES IN SNOW AND BLOWING SNOW. * ELEVATIONS: ABOVE 5000 FEET. * OTHER IMPACTS: ROADS WILL BE SLUSHY AND SLIPPERY THROUGH MOUNTAIN PASSES MAKING TRAVEL DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
1 follow-up statement
168 WWUS45 KTFX 052043 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 243 PM MDT TUE APR 5 2011 MTZ009-052145- /O.EXP.KTFX.WS.W.0016.000000T0000Z-110405T2100Z/ /O.EXP.KTFX.WW.Y.0034.000000T0000Z-110405T2100Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS...LOGAN PASS 243 PM MDT TUE APR 5 2011 ...WINTER STORM WARNING WILL EXPIRE AT 3 PM MDT THIS AFTERNOON FOR ELEVATIONS ABOVE 5000 FEET... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 PM MDT THIS AFTERNOON... THE WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET WILL EXPIRE AT 3 PM MDT THIS AFTERNOON. THE WINTER WEATHER ADVISORY WILL EXPIRE AT 3 PM MDT THIS AFTERNOON. SNOW WILL BEGIN TO DECREASE IN INTENSITY AND WIND SPEEDS WILL BEGIN TO DROP AS WELL THROUGH THE LATE AFTERNOON. THEREFORE THE WINTER STORM WARNING AND WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE. $$ MTZ048-052145- /O.EXP.KTFX.WW.Y.0034.000000T0000Z-110405T2100Z/ SOUTHERN ROCKY MOUNTAIN FRONT- 243 PM MDT TUE APR 5 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 PM MDT THIS AFTERNOON... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 3 PM MDT THIS AFTERNOON. SNOW WILL BEGIN TO DECREASE IN INTENSITY AND WIND SPEEDS WILL BEGIN TO DROP AS WELL THROUGH THE LATE AFTERNOON. THEREFORE THE WINTER STORM WARNING AND WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Apr 5, 7:48 AM MDT, 11 minutes earlier.
Area forecast discussion, Apr 5, 7:48 AM MDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 748 AM MDT TUE APR 5 2011 .UPDATE... ISSUING A WINTER STORM WARNING FOR THE NORTHERN ROCKY MOUNTAIN FRONT. HEAVY SNOW HAS BEEN REPORTED AND STILL EXPECT MORE SNOW THE REST OF TODAY ALTHOUGH ADDITIONAL ACCUMULATIONS SHOULD NOT BE RELATIVELY LIGHT. BLANK && .AVIATION... UPDATED 1144Z. AN UPPER LEVEL LOW PRESSURE SHORTWAVE WILL MOVE ACROSS THE REGION THIS MORNING. THIS WILL KEEP A CHANCE OF PRECIPITATION ACROSS THE AREA. MVFR CIGS ARE POSSIBLE NEAR SHOWERS...AND IFR CONDS OVER THE ROCKIES WITH MOUNTAINS OBSCURED AT TIMES. WINDS WILL REMAIN BRISK AND GUSTY THROUGH THE AFTERNOON...WINDS WILL WEAKEN THIS EVENING. MVFR/IFR CONDS WILL REMAIN OVER THE ROCKIES...ELSEWHERE VFR CONDS ARE EXPECTED BY THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 1145 AM MDT TUE APR 5 2011/ TODAY THROUGH THURSDAY...SHOWERS OVER MUCH OF THE CONTINENTAL DIVIDE WILL CONTINUE THROUGH THIS AFTERNOON AHEAD OF AN APPROACHING SHORTWAVE FROM THE WEST. AS A RESULT...WILL CONTINUE WITH THE WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW ALONG THE NORTHERN AND SOUTHERN ROCKY MOUNTAIN FRONT. THE THREAT OF HIGH WINDS AGAIN LOOKS MARGINAL ACROSS THE NORTHERN ROCKIES AND ADJACENT PLAINS THROUGH THE DAY TODAY SO HAVE HELD OFF ON ISSUING ANY HIGHLIGHTS. CONDITIONS WILL BE CLOSELY MONITORED AND HIGH WIND STATEMENTS ISSUED SHOULD IT BECOME NECESSARY. OTHERWISE...WIDESPREAD LIGHT PRECIPITATION IS POSSIBLE ACROSS THE AREA THROUGH THE EARLY EVENING...ESPECIALLY OVER THE MOUNTAINS OF SOUTHWEST MONTANA...AS THE INCOMING SHORTWAVE PASSES THROUGH THE REGION. AS PRECIPITATION CONTINUES EAST IT WILL BE FOLLOWED BY A PERIOD OF BROAD AND WEAK RIDGING TUESDAY NIGHT WHICH SHOULD CLEAR SKIES A LITTLE BIT. SOUTHWEST FLOW ALOFT WILL THEN DEVELOP WEDNESDAY AFTERNOON ACROSS THE REGION AHEAD OF YET ANOTHER LOW PRESSURE SYSTEM SET TO IMPACT THE REGION. THE HIGHER ELEVATIONS OF WESTERN MONTANA WILL SEE SNOW WITH THIS SYSTEM WHILE PORTIONS OF CENTRAL AND SOUTHWEST MONTANA WILL SEE SNOW OR A RAIN AND SNOW MIX DURING THE DAY. TEMPERATURES THROUGH THE PERIOD WILL REMAIN COOL WITH HIGHS STRUGGLING TO REACH THE 50S AT ALMOST ALL LOCATIONS. THURSDAY NIGHT THROUGH TUESDAY...AN UPPER LEVEL LOW PRESSURE TROF WILL BE OVER THE ZONES THURSDAY NIGHT. MOST OF THE DYNAMICS WILL BE WELL SOUTH OF THE AREA BUT THE MOISTURE LEVEL WILL BE HIGH AND THE AIRMASS WILL BE UNSETTLED. THE TROF WILL MOVE VERY SLOWLY BUT WILL BE EAST OF THE ZONES AFTER MIDNIGHT FRIDAY NIGHT. THE AIRMASS WILL DRY AS HIGH PRESSURE BUILDS ALOFT. ANOTHER LOW PRESSURE TROF WILL MOVE OVER THE WEST COAST SUNDAY EVENING AND APPROACH THE ROCKIES BY MONDAY MORNING. DYNAMICS WILL BE TOWARDS SOUTHWEST MONTANA AND HIGHEST POPS WILL BE OVER THAT AREA. STRONG WINDS ALOFT WILL COMBINE WITH A COLD FRONT PASSAGE MONDAY MORNING. BRISK WINDS AND PRECIPITATION...ESPECIALLY OVER THE ROCKIES...WILL SPREAD OVER THE SOUTHWEST ZONES. HIGH PRESSURE ALOFT WILL BUILD MONDAY NIGHT AND THE AIRMASS WILL AGAIN BEGIN TO DRY. SURFACE LOW PRESSURE ASSOCIATED WITH THE PASSING TROF WILL BE OVER SASKATCHEWAN AND THIS WILL CAUSE A STRONG SURFACE PRESSURE GRADIENT...AND THE PERIOD WILL END UNDER BREEZY CONDITIONS. ZELZER && .PRELIMINARY POINT TEMPS/POPS... GTF 47 29 45 26 / 20 0 20 40 CTB 45 27 42 25 / 10 10 30 30 HLN 49 28 46 28 / 50 10 30 70 BZN 49 24 47 27 / 60 10 30 80 WEY 37 17 32 20 / 90 70 60 100 DLN 45 24 43 27 / 60 20 40 90 HVR 42 26 42 24 / 60 10 10 30 LWT 44 25 42 27 / 60 10 20 50 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 3 PM MDT THIS AFTERNOON FOR ELEVATIONS ABOVE 5000 FEET FOR SOUTHERN ROCKY MOUNTAIN FRONT. WINTER STORM WARNING UNTIL 3 PM MDT THIS AFTERNOON FOR ELEVATIONS ABOVE 5000 FEET FOR NORTHERN ROCKY MOUNTAIN FRONT. && SHORT TERM...BLANK LONG TERM...MLS AVIATION...MLS WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Apr 5, 4:10 AM MDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 410 AM MDT TUE APR 5 2011 MTZ009-048-061015- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 410 AM MDT TUE APR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY ABOVE 5000 FEET FOR SNOW AND BLOWING SNOW IS IN EFFECT UNTIL 3PM MDT TODAY. WINDS ALONG THE NORTHERN ROCKY MOUNTAIN FRONT MAY BE STRONG AND GUSTY THROUGH THE DAY TODAY. WARNING LEVEL WINDS ARE NOT EXPECTED BUT CONDITIONS WILL BE CLOSELY MONITORED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A BROAD PACIFIC LOW WILL BEGIN TO IMPACT THE REGION LATE WEDNESDAY THROUGH THURSDAY. INITIAL PROJECTIONS ARE FOR IT TO TAKE A TRACK THAT WILL FAVOR IMPACT ACROSS THE SOUTHERN HALF OF MONTANA WITH SNOWFALL IN THE NORTHERN ROCKIES ALSO LOOKING LIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... REPORTS OF SNOWFALL...SIGNIFICANT RESTRICTIONS TO VISIBILITY...OR HIGH WINDS ARE ALWAYS GREATLY APPRECIATED. MTZ008-010>015-044>047-049>055-061015- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 410 AM MDT TUE APR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A BROAD PACIFIC LOW WILL BEGIN TO IMPACT THE REGION LATE WEDNESDAY THROUGH FRIDAY. INITIAL PROJECTIONS ARE FOR IT TO TAKE A TRACK THAT WILL FAVOR IMPACT ACROSS THE SOUTHERN HALF OF MONTANA. POTENTIALLY SIGNIFICANT SNOWFALL MAY FALL IN THE HIGHER ELEVATIONS OF SOUTHWEST AND SOUTH CENTRAL MONTANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 5, 7:42 AM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
742 AM MDT TUE APR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY SNOW 11 SSW EAST GLACIER PAR 48.30N 113.33W
04/05/2011 M6.0 INCH GLACIER MT MESONET
&&
WILLIAMSONNearby
Winter Storm Warnings in Montana, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.